Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 288, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 14, 2016, 3:07 PM MDT for 4 counties in Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2016, 3:07 PM MDT (21:07 UTC)
- Expired
- Sep 14, 2016, 3:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585
WUUS55 KPUB 142107
SVRPUB
COC011-025-061-089-142130-
/O.NEW.KPUB.SV.W.0288.160914T2107Z-160914T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT WED SEP 14 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
NORTHEASTERN OTERO COUNTY IN SOUTHEASTERN COLORADO...
SOUTHEASTERN CROWLEY COUNTY IN SOUTHEASTERN COLORADO...
NORTHWESTERN BENT COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 330 PM MDT
* AT 307 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUGAR
CITY... OR 20 MILES NORTH OF LA JUNTA...MOVING NORTHEAST AT 30 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARLINGTON AND BLUE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3829 10312 3815 10358 3834 10369 3852 10328
3852 10326
TIME...MOT...LOC 2107Z 243DEG 25KT 3828 10355
HAIL...2.00IN
WIND...60MPH
$$
PGW1 follow-up statement
580
WWUS55 KPUB 142120
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT WED SEP 14 2016
COC011-025-061-089-142130-
/O.CON.KPUB.SV.W.0288.000000T0000Z-160914T2130Z/
KIOWA CO-OTERO CO-CROWLEY CO-BENT CO-
320 PM MDT WED SEP 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHWESTERN KIOWA...NORTHEASTERN OTERO...EAST CENTRAL CROWLEY
AND NORTHWESTERN BENT COUNTIES...
AT 320 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ARLINGTON...OR 21 MILES NORTH OF LA JUNTA...MOVING NORTHEAST AT
30 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON AND BLUE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 10351 3837 10362 3852 10328 3852 10326
3829 10312
TIME...MOT...LOC 2120Z 245DEG 25KT 3828 10346
HAIL...2.00IN
WIND...60MPH
$$
PGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:55 PM MDT, 12 minutes earlier.
Area forecast discussion, Sep 14, 2:55 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 255 PM MDT WED SEP 14 2016 .SHORT TERM...(This evening through Thursday) Issued at 255 PM MDT Wed Sep 14 2016 Currently... A few strong storms were occurring across the region at 130 pm. Most of the activity was in eastern Pueblo county and moving east. Elsewhere there were quite a few more weaker storms across the region...mainly over the higher trrn and the Raton Mesa. This activity was being driven by a large 500 mb low which was spinning over SE Idaho. Rest of this afternoon into tonight... Thunderstorms...one or two severe...will be possible across the plains. It is not out of the question we could also get a marginally severe storms over the valleys and higher terrain. CAPE values generally south of US50 were pushing 2000 J/kg and effective shear was in the 20-30kt range. The threat of strong to locally svr storms will last into early to mid evening...but the brunt of the activity should move out of the state by late evening. Thursday... Upper low will move east-northeast and slowly fill. Strong southwesterly flow will continue over the region, and this will advect drier air into the region. Mountains tomorrow will likely remain dry along with most of the plains. The best chance of storms tomorrow will be over the far southeast plains. With the southwest flow over the region, temps will warm up into the mid 80s across a good chunk of the plains...with slightly cooler temps over the divides. Expect temps in the 70s across the valleys. \/Hodanish .LONG TERM...(Thursday night through Wednesday) Issued at 255 PM MDT Wed Sep 14 2016 Primary longer term meteorological concerns are pops and temperatures. Recent longer range PV analysis...forecast model soundings and computer simulations indicate that a generally southwesterly to zonal upper flow pattern will prevail over the forecast district during the longer term. At the surface...northerly surges are expected to move across eastern portions of the CWA Thursday night and then again by next Wednesday. The combination of adequate atmospheric moisture and upper disturbances should allow isolated to scattered pops to continue at times into Saturday night with a drying trend then anticipated from Sunday into Tuesday morning before next system increases precipitation potential from later Tuesday into next Wednesday. Overall, maximum temperatures running near to below mid-September climatological averages should be noted Friday and Saturday with above seasonal maximum temperatures then returning from Sunday into Tuesday. In addition...minimum temperatures generally running above mid-September climatological averages are anticipated into next Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 255 PM MDT Wed Sep 14 2016 VFR conditions are anticipated during the next 24h at all 3 taf sites, kpub, kals and kcos. We will see a chance of thunderstorms at each taf site the rest of this afternoon and early evening. Brief mvfr conditions will be possible with any storms along with gusty outflow winds. Dry conditions are anticipated tomorrow afternoon across the region. && .PUB Watches/Warnings/Advisories... NONE. &&
Hazardous weather outlook, Sep 14, 11:15 AM MDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT WED SEP 14 2016 COZ058>089-093>099-151715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1115 AM MDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE REGION THIS AFTERNOON AND EVENING. ONE OR TWO OF THE STORMS ARE EXPECTED TO BECOME SEVERE ON THE PLAINS...WITH HAIL UP TO HALF DOLLARS...AND WIND GUSTS UP TO 60 MPH. THERE IS ALSO A VERY SLIGHT CHANCE OF A BRIEF TORNADO...MAINLY DOWN ALONG THE COLORADO AND NEW MEXICO BORDER. THE OVERALL BEST CHANCE FOR SEVERE THUNDERSTORM ACTIVITY WILL BE SOUTH OF HIGHWAY 50. OVER THE MOUNTAINS AND VALLEYS...STORMS WILL BE SCATTERED IN COVERAGE...WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND HAIL UP TO NICKELS POSSIBLE. IN ADDITION...SNOW ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THE HIGHER MOUNTAIN PEAKS...GENERALLY AT OR ABOVE 12 THOUSAND FEET...THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCES OVER AND NEAR THE MOUNTAINS ON FRIDAY AND SATURDAY. THE MAIN THUNDERSTORM THREATS WILL BE LIGHTNING AND GUSTY WINDS...BUT SOME OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. IN ADDITION...LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE HIGHER MOUNTAIN PEAKS ABOVE ABOUT 12000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF THE I-25 CORRIDOR. HODANISH
In the hours before
Special weather statement, Sep 14, 10:46 AM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1046 AM MDT WED SEP 14 2016 COZ069-070-072-073-078-141715- WET MOUNTAIN VALLEY BELOW 8500 FT CO- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 1046 AM MDT WED SEP 14 2016 ...SPECIAL WEATHER STATEMENT... AT 1044 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRESTONE PEAK...OR 36 MILES NORTHEAST OF ALAMOSA...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTONE PEAK AND GREAT SAND DUNES. LAT...LON 3775 10565 3785 10573 3804 10550 3794 10536 TIME...MOT...LOC 1644Z 235DEG 26KT 3792 10553 HODANISH
Special weather statement, Sep 14, 12:23 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1223 PM MDT WED SEP 14 2016 COZ071>074-141900- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- SOUTHERN SAN LUIS VALLEY CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 1223 PM MDT WED SEP 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COSTILLA AND WESTERN HUERFANO COUNTIES UNTIL 100 PM MDT... AT 1223 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLANCA...OR 20 MILES EAST OF ALAMOSA...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLANCA AND FORT GARLAND. LAT...LON 3727 10550 3741 10564 3764 10537 3743 10515 TIME...MOT...LOC 1823Z 230DEG 18KT 3739 10551 HODANISH
Special weather statement, Sep 14, 12:49 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1249 PM MDT WED SEP 14 2016 COZ086-141930- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 1249 PM MDT WED SEP 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 130 PM MDT... AT 1249 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF PUEBLO RESERVOIR...OR 16 MILES SOUTHWEST OF PUEBLO... MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN PUEBLO...BOONE...BLENDE...PUEBLO DEPOT...SALT CREEK... AVONDALE AND COLORADO CITY. LAT...LON 3794 10479 3809 10491 3839 10435 3816 10419 TIME...MOT...LOC 1849Z 240DEG 28KT 3806 10477 PGW
Local storm report, Sep 14, 2:46 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 2 NE CROWLEY 38.22N 103.83W
09/14/2016 E1.50 INCH CROWLEY CO PUBLIC
.
0227 PM HAIL OLNEY SPRINGS 38.17N 103.94W
09/14/2016 M1.00 INCH CROWLEY CO EMERGENCY MNGR
.
1150 AM NON-TSTM WND GST MONARCH PASS 38.50N 106.32W
09/14/2016 M56 MPH CHAFFEE CO AWOS
AWOS STATION MONARCH PASS /MYP/.
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Sep 14, 3:01 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL SUGAR CITY 38.23N 103.66W
09/14/2016 M1.75 INCH CROWLEY CO TRAINED SPOTTER
.
&&
RMGLocal storm report, Sep 14, 3:03 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 1 NE SUGAR CITY 38.24N 103.66W
09/14/2016 U1.75 INCH CROWLEY CO TRAINED SPOTTER
MOSTLY 1.00 INCH HAIL.
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:46 AM MDT | Special Weather Statement | PUB | Custer | 29 min |
| Sep 14, 12:23 PM MDT | Special Weather Statement | PUB | Costilla | 37 min |
| Sep 14, 12:49 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Sep 14, 1:19 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 26 min |
| Sep 14, 1:42 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 33 min |
| Sep 14, 2:09 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 36 min |
| Sep 14, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 36 min |
| Sep 14, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 17 min |
| Sep 14, 4:21 PM MDT | Special Weather Statement | PUB | Kiowa | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.